Alert archive / Ohio / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 151, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 25, 2008, 3:58 PM EDT for Montgomery County, Preble County, Ohio. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2008, 3:58 PM EDT (19:58 UTC)
- Expired
- Jun 25, 2008, 5:00 PM EDT
- In force
- 62 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Montgomery County, OH, Preble County, OH
The radar
The Cincinnati radar (KILN), 56 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.0 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1691 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KILN 251958
SVRILN
OHC113-135-252100-
/O.NEW.KILN.SV.W.0151.080625T1958Z-080625T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
358 PM EDT WED JUN 25 2008
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MONTGOMERY COUNTY IN WEST CENTRAL OHIO...
SOUTHEASTERN PREBLE COUNTY IN WEST CENTRAL OHIO...
* UNTIL 500 PM EDT.
* AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED NEAR FARMERSVILLE...MOVING EAST
AT 32 MPH.
* LOCATIONS IMPACTED INCLUDE...
MIAMISBURG...
WEST CARROLLTON...
MORAINE...
OAKWOOD...
DAYTON...
KETTERING...
IN ADDITION...GERMANTOWN...NEW LEBANON...DREXEL...WOODBOURNE-HYDE
PARK...CENTERVILLE...OVERLOOK-PAGE MANOR AND RIVERSIDE ARE NEAR THE
PATH OF THIS SEVERE THUNDERSTORM.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3976 8456 3982 8409 3958 8411 3959 8433
3959 8447 3957 8448 3957 8455
TIME...MOT...LOC 1958Z 253DEG 28KT 3965 8442
$$
HAWBLITZEL3 follow-up statements
000
WWUS51 KILN 252010
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
409 PM EDT WED JUN 25 2008
OHC113-135-252100-
/O.CON.KILN.SV.W.0151.000000T0000Z-080625T2100Z/
MONTGOMERY OH-PREBLE OH-
409 PM EDT WED JUN 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHEASTERN PREBLE AND SOUTHERN MONTGOMERY COUNTIES...
AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM HAD STRENGTHENED AND WAS NOW CAPABLE OF
PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS
LOCATED NEAR GERMANTOWN...MOVING EAST AT 32 MPH.
ANOTHER DEVELOPING THUNDERSTORM NEAR WEST ELKTON IN SOUTHEAST PREBLE
COUNTY IS STRENGTHENING...AND MAY BECOME SEVERE WITH HAIL TO THE
SIZE OF PENNIES AS IT MOVES INTO SOUTHERN MONTGOMERY COUNTY.
LOCATIONS IMPACTED INCLUDE...
MIAMISBURG...WEST CARROLLTON...MORAINE...OAKWOOD...DAYTON AND
KETTERING.
IN ADDITION...DREXEL...WOODBOURNE-HYDE PARK...CENTERVILLE...
OVERLOOK-PAGE MANOR AND RIVERSIDE ARE NEAR THE PATH OF THIS STORM.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3976 8456 3982 8409 3958 8411 3959 8433
3959 8447 3957 8448 3957 8455
TIME...MOT...LOC 2009Z 253DEG 28KT 3967 8435
$$
HAWBLITZEL000
WWUS51 KILN 252028
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
428 PM EDT WED JUN 25 2008
OHC135-252038-
/O.CAN.KILN.SV.W.0151.000000T0000Z-080625T2100Z/
PREBLE OH-
428 PM EDT WED JUN 25 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PREBLE COUNTY HAS
BEEN CANCELLED...
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3975 8434 3979 8410 3958 8411 3959 8427
3959 8428 3959 8447 3964 8447
TIME...MOT...LOC 2028Z 253DEG 28KT 3966 8418
$$
OHC113-252100-
/O.CON.KILN.SV.W.0151.000000T0000Z-080625T2100Z/
MONTGOMERY OH-
428 PM EDT WED JUN 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHERN MONTGOMERY COUNTY...
AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM HAD WEAKENED BUT WAS STILL CAPABLE OF
PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED
NEAR WEST CARROLLTON...MOVING EAST AT 32 MPH.
LOCATIONS IMPACTED INCLUDE...
OAKWOOD AND KETTERING.
IN ADDITION...CENTERVILLE...OVERLOOK-PAGE MANOR AND RIVERSIDE ARE
NEAR THE PATH OF THIS STORM.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3975 8434 3979 8410 3958 8411 3959 8427
3959 8428 3959 8447 3964 8447
TIME...MOT...LOC 2028Z 253DEG 28KT 3966 8418
$$
HAWBLITZEL000
WWUS51 KILN 252054
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
454 PM EDT WED JUN 25 2008
OHC113-252104-
/O.EXP.KILN.SV.W.0151.000000T0000Z-080625T2100Z/
MONTGOMERY OH-
454 PM EDT WED JUN 25 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MONTGOMERY COUNTY
WILL EXPIRE AT 500 PM EDT...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3975 8434 3979 8410 3958 8411 3959 8427
3959 8428 3959 8447 3964 8447
TIME...MOT...LOC 2054Z 253DEG 28KT 3972 8393
$$
HAWBLITZELWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 1:49 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 25, 1:49 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 149 PM EDT WED JUN 25 2008 .SYNOPSIS... HIGH PRESSURE OVER THE UPPER OHIO VALLEY WILL SLOWLY DRIFT SOUTHEAST THROUGH THURSDAY. UNIFORM UPPER LEVEL FLOW FROM THE WEST WILL LET A NUMBER OF DISTURBANCES CROSS THROUGH THE OHIO VALLEY THROUGH THE BEGINNING OF THE WEEKEND. A COLD FRONT WILL CROSS THE REGION ON SATURDAY NIGHT...USHERING IN COOLER AND DRIER AIR FOR THE LATTER HALF OF THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... TEMPS TODAY SHOULD REACH THE MID 60S OVER THE N TO THE UPPER 60S IN THE SW. GUIDANCE AND PREVIOUS FCST HAD THIS IN HAND AND CLOUD COVER SHOULD AND POSSIBLE PRECIP WOULD BE THE ONLY LIMITING FACTOR FOR TEMPS THIS AFTERNOON. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... NAM IS OVERDONE WITH THE SHARP AMPLIFICATION OF THE H5 TROUGH AND SUBSEQUENT SFC LOW DEVELOPED OVER WRN LERI IN THE 0-6Z TIME FRAME. HOWEVER...THE SOLUTION OF A LINE OF THUNDERSTORMS AND A BIT MORE CONVECTION FIRING ALONG AN OUTFLOW ALONG IT TO THE S IS NOT UNREASONABLE. UPPER LEVEL TROUGH WILL STILL CONTINUE TO WEAKEN OVERNIGHT AS IT STRETCHES OVER CWA AND OHVLY...LEADING TO AT LEAST A SLIGHT CHANCE OF STORMS OVERNIGHT FOR ALL OF CWA. ZONAL FLOW WITH EMBEDDED S/WS WILL BE HARD TO PEG WHERE/WHEN CONVECTION FIRES ALONG IT FOR THE NEXT SEVERAL DAYS. A GRADUAL INCREASE IN HIGH TEMPS AND SLIGHTLY QUICKER RISE IN OVERNIGHT LOWS DUE TO INCREASED MOISTURE ON SW WINDS IS IN ORDER FOR THE FCST. COULD NOT LIMIT SHOWERS OUTSIDE OF ANY ONE PERIOD DUE TO THE QUICK UPPER LEVEL FLOW AND NEBULOUS POSITIONING OF S/WS THAT WILL BE SPARKING ACTIVITY. TEMPS GENERALLY FOLLOWED MOS GUIDANCE AND REMAINED WITHIN A FEW DEGREES OF PREVIOUS FORECAST. && .LONG TERM /SATURDAY THROUGH TUESDAY/... STRONG H5 UPPER LOW TRAVELS FROM UPPER MIDWEST AND A SFC COLD FRONT CROSSES THE OHIO VALLEY SATURDAY NIGHT. AHEAD OF THIS FRONT THERE SHOULD BE A BIT MORE SHOWER AND THUNDERSTORM ACTIVITY. AFTER FROPA...TEMPS WILL COOL DOWN QUITE A BIT AND I HAD TO ADD A CHANCE FOR COLD POOL SHOWERS OVER THE NRN HALF OF FCST AREA SUN NIGHT AND THE NE THIRD ON MON WHERE PREV FCST WAS DRY. TEMPS ALREADY WERE TAKING INTO ACCOUNT THE COOLER AIRMASS BEING ADVECTED IN SO NO BIG CHANGES WERE MADE TO THE EXTENDED OUTSIDE OF QUICKENING THE TIMING OF THE COLD FRONT SLIGHTLY AND INTRODUCING COLD POOL SHOWERS. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... ISOLD SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF THE OHIO VALLEY INTO THE EVENING. VFR CONDITIONS WILL PREVAIL ACROSS ALL THE SOUTHERN TERMINALS OVERNIGHT AND INTO THURSDAY. ENERGY FROM AN UPPER LEVEL DISTURBANCE WILL MAKE VCTS POSSIBLE AT CMH...LCK...ILN...AND DAY. THE MAJORITY OF THE FORCING SUPPORTIVE OF ACTIVITY WILL REMAIN NORTH OF THE TERMINALS...ALTHOUGH VCTS ALONG ITS SOUTHERN FRINGES CAN BE EXPECTED INTO THE EVENING. OVERNIGHT...ANOTHER DISTURBANCE MOVES THROUGH TO THE NORTH OF THE TERMINALS...BRINGING OVERNIGHT VCSH/CB AT CMH AND LCK. A SCT-BKN CLOUD DECK AT 10-15KFT WILL BUILD IN ACROSS THE TERMINALS THROUGH THE LATE MORNING ON THURSDAY. OUTLOOK...THUNDERSTORMS POSSIBLE THURSDAY NIGHT THROUGH SUNDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...FRANKS NEAR TERM... SHORT TERM...FRANKS LONG TERM...FRANKS AVIATION...WOODRUM
Hazardous weather outlook, Jun 25, 5:17 AM EDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 517 AM EDT WED JUN 25 2008 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-260930- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 517 AM EDT WED JUN 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL CROSS THE REGION LATE SATURDAY. SHOWERS AND THUNDERSTORMS AHEAD OF IT AND ALONG IT MAY PRODUCE DAMAGING WIND OR LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 25, 3:47 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
347 PM EDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM TSTM WND DMG VANDALIA 39.88N 84.19W
06/25/2008 MONTGOMERY OH TRAINED SPOTTER
LARGE TREE LIMBS DOWN
&&
HAWBLITZELThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 3:14 PM EDT | Severe Thunderstorm Warning | ILN | Miami, Montgomery, Preble | 46 min |
| Jun 25, 3:55 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene, Miami, Montgomery | 65 min |
| Jun 25, 3:58 PM EDT | Severe Thunderstorm Warning | ILN | Butler | 62 min |
| Jun 25, 4:36 PM EDT | Areal Flood Advisory | ILN | Clark, Greene, Miami, Montgomery | 114 min |
| Jun 25, 4:41 PM EDT | Severe Thunderstorm Warning | ILN | Greene, Warren | 64 min |
| Jun 25, 5:08 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette, Greene, Madison | 67 min |
| Jun 25, 6:45 PM EDT | Areal Flood Advisory | ILN | Clinton, Fayette | 90 min |
| Jun 25, 7:01 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Mercer | 59 min |
| Jun 25, 7:20 PM EDT | Tornado Warning | ILN | Auglaize, Mercer | 40 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.